... been confirmed but doesnt explain all the symtoms). I go to a pain clinic and am on anti-anxiety, anti-depressents, calcium channel blocker, sleep medication, nitrostat, fentanyl patch, breakthru pain meds (5/325 hydro)..My most recent med is neurontin and I am only taking 100 mg once a day at night... however, I have been noticing some extreme side effects: sleeping all day even though I slept OK at night... my hands are super painful and weak..the bones ache and are so tender! I have also noticed them going numb really easily. On top of that, I have noticed that the feeling of weight on my chest is much worse and it is increasingly difficult to swallow. Am I having a dangerous reaction? could all this be from the tiny dose of neurontin? any answers are appreciated! thank you
Fibromyalgia - I have fibro and also have been experiencing severe chest pain (esophageal spasm has?
- 16 May 2011 by bfenton
- nitrostat, esophageal disease, anxiety, esophageal spasm, pain, fibromyalgia, sleep disorders, generalized anxiety disorder, fentanyl, sleep, spasms, medication
Added 16 May 2011:
***thank you for all the info! I called the after hours doc & he OK'd me to go off the neurontin because I am on such a low dose. Thanks everyone!
16 May 2011
I don't know that you are having a dangerous reaction but you need to discuss these symptoms with the prescribing doctor. You could be experiencing side effects from the Neurontin even though on a low dose. Please seek medical attention as soon as possible. You are having too many side effects to just ignore.
16 May 2011
nuerontin, is a bad drug for me, i was so worse when i took it, i had RLS, i felt sore i wanted to kill myself it increased my pain. I think your's allergic to the nuerontin or something is wrong, please check with your doctor the side effects can become permenant and you don't want that. so please call ASAP...
16 May 2011
Yes, I have fibromyalga & have had this same symptom. Thought I was having a heart attack! Even had to call 911 because my nitroglycerin didn't help. When this happens, try sipping water. Not cold just straight out of the faucet, & see if it helps; it helps me . A doctor may prescribe nitro tabs for this also. I have used them for spasm associalted with my common bile dict & was told by my gastroenterologist that it is used commonly for spasm of intestinol problems. Hope this helps...
16 May 2011
I definitely agree that you should call your doctor Monday morning. I have a lot in common with you. I had a hysterectomy in my 20's and I have had surgery on my esophogus because it didn't shut properly. I have severe muscle spasms in my chest at times. I also have severe pain in my esophogus, when this happens 2 rolaids a pack of crackers and a coke and about 15 minutes and it goes away until the next time. These spells aren't often, but when they come they are very scary and painful. I took neurontin for a few weeks, but my doctor changed me to Lyrica. It has helped, but I have a new set of side effects to deal with. Take care and call your doctor soon as possible!
16 May 2011
Neurontin is a difficult medication - it causes SO many different reactions. I had a very hard time taking it and eventually was very glad to go off it. You are on such a small dose - perhaps go off it for awhile and see if your symptoms subside. Of course, always consult with your physician before changing your medication.
16 May 2011
Dang it, I have this 2 and just recently have had a few other people talk about the spasm, I found drinking something cold is the only thing that works. The last doctor is treating me for GERD, he wants me to take ranitidine, but I confess that I think prevacid helps me better. It does seem to keep it mostly at bay, it is a horrible pain. I am not glad anyone has this, but I am glad to know I am in good company, and what has worked for others. I don't currently take any meds for my fibro, but have been do OK with it since my suboxone treatment. I watched a video on YouTube last night by SuboxDoc on how bupenorphine works to heal the brain, and it did seem to help in my case. Subs aren't for everyone, but it did help with me. The video is a 2 parter, watch both parts, if anyone is interested on how subs heals the receptor sites in the brain, and then they begin to function at the normal level again. Anyway, Hope you get some relief soon, ouch, I know it hurts. Cold liquid, and maybe try prevacid. Pattishan
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Esophageal Spasm - I have been dealing with these spasms for 5 years. I read that they might lessen?
... with time. Is this true? I am currently on Calcium channel blockers, H2 inhibitors and Lorazepam. Some days are better then others. I had one ...
2 answers • 19 Jan 2011
... have had at least one of these spasms during a severe gerd attack. But due to also having been diagnosed with costochondritis (inflamation of the ...
5 answers • 28 Jul 2012
what is the best medication and is the lump and pain normal to stay continous Thanks
3 answers • 7 Dec 2012
Has anyone been prescribed Nortriptyline for esophageal spasm? I will begin trying it (10mg) and am?
... concerned about side effects of any tricyclic. I am curious about others' experiences using it for the esoph. spasms.
1 answer • 13 Mar 2013
... nitro and a antispasmodic, they don't really help. I asked my doctor for a prescription for something for the pain and she said it would not ...
2 answers • 9 Apr 2013